Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the symptoms of hydrocodone overdose?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Fri, 11 Jul 2014 in Pain Management
Question: I am up north nowhere close to a hospital and due to losing track of time I have accidentally taken 70 mg of HYDROCODONE and 2275 mg of ACETAMINOPHEN. I am 29 years old 5` 10" tall and weigh 250lbs, I am very nervous about an overdose but dont really have anyway to a hospital and am not sure what to do so any information would help. If I need to get to an ER I will find a way or what signs I need to look for or how long before I am in the clear. I have a tolerance to opiates but am very worried about the APAP. Any info would be great thank you.
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Better visit ER, rest explained

Detailed Answer:
Thank you for asking!
The maximum use of hydrocodone allowed in 24 hours is 60 mg and of acetaminophen is up to 4 gm or 4000 mg. Now in your case APAP / acetaminophen is fine but hydrocodone is a little overdosed.
Now that you mentioned you have tolerance to opioids that 70 mg even might be given an edge of no overdose as tolerance increase the dose requirement to cause overdose symptoms and if tolerance of opioids is history then odds for overdosage at even 70 mg of hydrocodone is unlikely.The symptoms you need to look for are drowsiness, pupillary constriction,slurred speech, respiratory depression, stupor, and coma.
If you feel a little bit of drowsy even get to ER and let them reverse the effects. A simple clonidine naltrexone detoxification would suffice to get you out of the woods.
I suggest to get rid of this medicine in future and try some less trouble some opioids.
The half life of hydrocodone is 3.3 to 4.4 hours. So i would say if nothing happens in first five to six hours then nothing is gonna happen at all.
I hope it helps. Seek ER if any of mentioned symptoms of overdose show up and better option is seek ER any way.
I hope it helps.Take good care of yourself and don't forget to close the discussion please.
Regards
S Khan

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 38 minutes later
I have been on roxicodone 30mg ir 3x a day for 6 months now so I regularly take 90mg I am just very concerned about my liver with the apap. This is the timeline in which the medication was taken.

8:30pm-1137.5 mg of apap/35mg of hydrocodone
10:00pm-487.5 mg of apap/15mg of hydrcodone
11:00pm-487.5 mg of apap/15mg of hydrcodone
12:30am-1300 mg of apap/40mg of hydrcodone

So total 3412.5 mg of apap and 105mg of hydrcodone over 4 hours.

I am just very concerned if I even stay up until 6am and fall asleep my liver will shutdown.
doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
No worries

Detailed Answer:
Thank you for asking!
As i said up to 4 gm is fine. But if you are worried just rush to ER and simple detoxification of it will be done. 3.4 gm is nothing to worry about. Its higher limits of normal range. Don't worry. In order for APAP to fry the liver is toxic dose which is 7.5 g per day. You are not overdosed with acetaminophen but hydrocodone. You use it excessively and and the prescriber should reconsider his prescriptions or he will lose his license.
There is nothing wrong with the 3.4 gm in one day.
Don't be concerned and let them take care of you . you just need to visit ER
Take care
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Naltrexone

doctor1 MD

I am taking tramadol for pain management re arthiritis and spondylitis . The Rheumatologist just ordered Naltrexone to take 1.5 mg at night. My...

doctor1 MD

Is Naltexone really helpful and safe to reduce alcohol cravings?

doctor1 MD

My GGT is 881. What do I do?

doctor1 MD

I have pcos and i have been having issues getting pregnant. I have taken many doses of clomid and i have lost hope in that. My dr has prescibed me...

doctor1 MD

I am wanting to have gastric bypass surgery and I am on a lot of prescription drugs. the drugs are bupropion hcl 300mg, c-naltrexone 4.5mg,...

doctor1 MD

Hello, I am on Vivitrol for alcohol dependency and I have to have oral surgery this week, I have come to learn that the Vivitrol shot is also used...

doctor1 MD

hello...i have a severe gambling addiction that I would like to quit with some assistance from naltrexone. I've done lots of research on it and am...